MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cataract (1766); Intraocular Pressure Increased (1937)
Date of Event 11/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.H11: manufacturer narrative: cataract and secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim#: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced an anterior subcapsular cataract (asc).In a separate visit the lens was explanted.Reportedly, "surgeon plan to do phaco and iol implantation after the eye condition is stable".Additional information provided, "during icl explantation, there were posterior synechiae and fibrin.I removed the posterior synechiae on the icl using an iris spatula, the fibrin was taken with ultrata.During installation, it looks like the visco evacuation has been confirmed to be clean." the cause of the event was reported as unknown.Cause details provided: "crystalline lens cloudiness at d+2 after icl implantation".If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Corrected data: h6.Health effect - clinical code (e): 1937 should be added.H6.Health effect - impact code (f): 4644 should be added.B5- a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced an anterior subcapsular cataract (asc), elevated iop and medication was prescribed.Reportedly, "after surgery the patient's condition was good so he was allowed to go home.Not long after arriving at the hotel, the patient felt nauseous and vomited.D+1 post op control, iop was high: 50mmhg, doctor gave medication for decrease the iop".In a separate visit the lens was explanted.Additional information provided, "during icl explantation, there were posterior synechiae and fibrin.I removed the posterior synechiae on the icl using an iris spatula, the fibrin was taken with ultrata.During installation, it looks like the visco evacuation has been confirmed to be clean." the cause of the event was reported as unknown.Cause details provided: "crystalline lens cloudiness at d+2 after icl implantation".Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key20635237
Report Number2023826-2024-05168
Device Sequence Number7367529
Product Code MTA
UDI-Device Identifier00840311300891
UDI-Public(01)00840311300891(11)240420(17)270331
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date01/28/2025
Date Device Manufactured04/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK.; INJECTOR MODEL-MSI-PF, LOT#-1583699.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale